MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. DISPOSABLE BIOPSY FORCEPS

OLYMPUS MEDICAL SYSTEMS CORP. DISPOSABLE BIOPSY FORCEPS
Model Number FB-211D
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/31/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to service center for a evaluation and the user's complaint was confirmed.A visual inspection was performed on the returned device and found the manipulation wire that controls the movement of the forcep jaws is broken/spilt in half.There is sufficient amount of rust on the surface base of the forcep jaws, which most probable cause the manipulation wire to break off.There was no other damage noted with device.Based on the evaluation the cause of the broken manipulation wire and rusted distal end base jaw is due to mishandling.
 
Event or Problem Description
Service center was informed that during a biopsy, the forceps were removed, and malfunctioned upon depositing the biopsy in a specimen cup.A new set of forceps was used for additional biopsies and the procedure was concluded without any complications.There were no patient injury reported.

Brand Name
DISPOSABLE BIOPSY FORCEPS
Common Device Name
DISPOSABLE BIOPSY FORCEPS
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key8790952
Report Number8010047-2019-02533
Device Sequence Number1845580
Product Code EOQ
UDI-Device Identifier04953170389535
UDI-Public04953170389535
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K950636
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFB-211D
Device Lot Number88V-31
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/20/2019
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/03/2019
Initial Report FDA Received Date07/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1